MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507600BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Pocket Erosion (2013)
| Date of Event |
08/12/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient implanted with a 600cc mentor memorygel breast implant saline breast prosthesis experienced a rupture and a device extrusion on the left side post-operatively.As a result, the patient underwent explantation on august 13, 2024.
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.Additionally, shell abrasion was observed on the edges of the rupture.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Extrusion may occur when the wound has not closed or when the tissue covering the implants weakens.The incidence of extrusion has been shown to increase when undue pressure is applied on the tissue located over the device, trauma to surrounding tissues may lead to thrombosis, delayed wound healing, improper size, placement, larger sized implants, use of steroids in the surgical pocket and microwave diathermy.Radiation therapy has been reported to increase the likelihood of extrusion.Extrusion may require additional surgery and possible removal of the implant, which may result in additional scarring and/or loss of breast tissue.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).